MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)

ALCON RESEARCH, LLC - HOUSTON CONSTELLATION SURGICAL PROCEDURE PACK; GENERAL SURGERY TRAY (KIT)
Catalog Number 8065751468
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/14/2025
Type of Reportable Event Malfunction
Event or Problem Description
A nurse reported that the infusion tip has no water output before vitrectomy surgery.There was no patient impact.
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Additional Manufacturer Narrative
The used pak was visually inspected, and no obvious defects were found.The identification tabs and the infusion chamber were intact.The probe manifold was not returned; lab stock was used for testing.The returned manifolds, connectors, and components were found to be in good condition.The connectors were connected to the cassette and handpiece without any interference.The ball in the drip chamber¿s check valve moved freely per specification.The non-invasive flow sensor (nifs) on the cassette housing was in good condition.The returned product was tested using the console with the current software per procedure.The product could prime, tune with the handpiece, the 0.9 milli meter aspiration bypass system (abs) tip from the lab stock and returned infusion sleeve, and pass intraocular pressure (iop) calibration successfully.The product was recognized as combined cassette on the console.Fluid flowed from the balanced salt solution (bss) bottle to the drain bag without any interfering.No bubble was observed in the nifs fluid path before the cleaning process.No air leak was detected from the infusion air line during priming process.No message code appeared on the screen.No leakage was detected from the handpiece, infusion manifold, cassette, irrigation/aspiration manifold, connectors, manifolds, pump elastomer or on the pump area of the fluidics module.The cleaning process was able to be performed after functional testing was completed.The product passed functionality.The investigation conducted a non-conformance review of the reported lot number.No deviations that could have contributed to this event were identified and all corresponding production release specifications defined in the device master record were met.The root cause of the customer's complaint could not be established; the returned sample functioned per specifications.No contributing factors could be identified that could cause the customer¿s experience.No further investigative or manufacturing actions are warranted at this time due to the product meeting specifications.Receipt of additional relevant information or supporting materials will prompt a re-evaluation of the complaint investigation.Complaint data for all company products is reviewed monthly to monitor for adverse trends.During the last review, no adverse trends were observed for the reported product and event combination.Quality assurance has reviewed this complaint and will continue to monitor data for evidence of adverse trending and take further action, as appropriate.No further action warranted at this time.The manufacturer internal reference number is: (b)(4).

Brand Name
CONSTELLATION SURGICAL PROCEDURE PACK
Common Device Name
GENERAL SURGERY TRAY (KIT)
Manufacturer (Section D)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer (Section G)
ALCON RESEARCH, LLC - HOUSTON
9965 buffalo speedway
houston TX 77054
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key22724727
Report Number1644019-2025-02706
Device Sequence Number8418755
Product Code LRO
UDI-Device Identifier00380657514687
UDI-Public(01)00380657514687(17)260831(11)240927(10)172VL0
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K880961
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Catalogue Number8065751468
Device Lot Number172VL0
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 07/15/2025
Supplement Date Received by Manufacturer10/29/2025
Initial Report FDA Received Date08/06/2025
Supplement Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/27/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown